MAUDE Adverse Event Report: ST. JUDE MEDICAL ULTIMUM HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER

ST. JUDE MEDICAL ULTIMUM HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER
Model Number 407847
Medical Device Problem Codes Backflow (1064); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/24/2018
Type of Reportable Event Malfunction
Event or Problem Description
The ultimum hemostasis introducer experienced back flow of blood and leaked excessively from the valve onto the sterile drape.The same ultimum hemostasis introducer was used to complete the procedure.Patient's information (e.G.Age, weight, gender, ethnicity, race, patient's initials) cannot be handled by abbott in absence of patient's written consent as required by the personal data protection national legislation.National legislation prevents the recording of such information.A written consent has not been obtained in this case; therefore, this information is not available.
 
Additional Manufacturer Narrative
The reported event of a leak could not be confirmed.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.The ultimum hemostasis introducer sheath instructions for use (ifu) states damage to the valve assembly may occur if the inner catheter is withdrawn rapidly.The ultimum hemostasis introducer sheath instructions for use (ifu) instructs the user to insert the dilator into hemostasis valve and then follow normal accepted practice for vessel puncture, guidewire insertion, vessel dilator and hemostasis introducer use.The ultimum hemostasis introducer sheath instructions for use (ifu) states that prior to proceeding, verify the hemostasis introducer is of proper size to allow passage of desired catheter or other medical device.The ultimum hemostasis introducer sheath instruction for use (ifu) states that the user should advance the dilator/sheath assembly with a twisting motion to avoid damage to the sheath or vessel.The ultimum hemostasis introducer sheath instruction for use (ifu) cautions that individual patient anatomy and physician technique may require procedural variations.

Brand Name
ULTIMUM HEMOSTASIS INTRODUCER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key7943944
Report Number3005334138-2018-00354
Device Sequence Number19168343
Product Code DYB
UDI-Device Identifier05414734008969
UDI-Public05414734008969
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K001346
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number407847
Device Catalogue Number407847
Device Lot Number6542475
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/27/2018
Supplement Date Received by Manufacturer10/18/2018
Initial Report FDA Received Date10/08/2018
Supplement Report FDA Received Date10/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;